Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Charleston, SC

July 18, 2015Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 18, 2015, 8:38 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 8:38 PM EDT (00:38 UTC)
Expired
Jul 18, 2015, 9:34 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:43 PM EDTTSTM WND DMG4 Nne Indian Field, SCSC STATE HWY PATROL REPORTS TREE DOWN ON US HWY 15 NEAR THE INTERSECTION OF DUNCAN CHAPEL RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS52 KCHS 190038
SVRCHS
SCC015-029-035-190145-
/O.NEW.KCHS.SV.W.0124.150719T0038Z-150719T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 945 PM EDT

* AT 838 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES SOUTH OF MANNING TO 6 MILES NORTHWEST OF
  INDIAN FIELD...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAINT GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...
  RIDGEVILLE...HARLEYVILLE...BONNEAU AND REEVESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3337 7985 3311 8022 3305 8072 3319 8076
      3333 8051 3328 8049 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3344 8021 3345 8021 3345 8015 3346 8014
TIME...MOT...LOC 0038Z 285DEG 21KT 3345 8025 3331 8061 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
008 
WWUS52 KCHS 190101
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT SAT JUL 18 2015

SCC015-029-035-190145-
/O.CON.KCHS.SV.W.0124.000000T0000Z-150719T0145Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
901 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...

AT 901 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTH OF MANNING TO 21 MILES NORTHWEST OF
MONCKS CORNER TO 6 MILES EAST OF INDIAN FIELD TO SAINT GEORGE...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAINT GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...RIDGEVILLE...
HARLEYVILLE...BONNEAU AND REEVESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3337 7985 3311 8022 3305 8072 3319 8076
      3333 8051 3328 8049 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3344 8021 3345 8021 3345 8015 3346 8014
TIME...MOT...LOC 0101Z 332DEG 14KT 3344 8015 3337 8032 3324 8043 3319
8055

HAIL...<.75IN
WIND...60MPH
 
$$
438 
WWUS52 KCHS 190134
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EDT SAT JUL 18 2015

SCC015-029-035-190144-
/O.CAN.KCHS.SV.W.0124.000000T0000Z-150719T0145Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
934 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...DORCHESTER AND
BERKELEY COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3337 7985 3311 8022 3305 8072 3319 8076
      3333 8051 3328 8049 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3344 8021 3345 8021 3345 8015 3346 8014
TIME...MOT...LOC 0131Z 285DEG 21KT 3344 8015 3337 8032 3324 8043 3319
8055

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:03 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 18, 8:03 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT SAT JUL 18 2015

.SYNOPSIS...
AN INLAND SURFACE TROUGH WILL PERSIST THROUGH TUESDAY. A WEAK COLD
FRONT COULD APPROACH FROM THE NORTH BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MESOSCALE UPDATE...BROKEN LINE OF SHOWERS/TSTMS CONTINUES TO MARCH
SOUTH. ACTIVITY IS WEAKENING AS EXPECTED...BUT ELEVATED DCAPE
SUGGESTS A CONTINUED RISK FOR ISOLATED SVR TSTMS. INCREASED POP TO
60-80 PERCENT INLAND AND BROUGHT MENTIONABLE POPS SOUTH JUST A BIT
PER LATEST HIGH RESOLUTION MODEL OUTPUT. STILL THINK THE SAVANNAH
METRO AREA WILL REMAIN DRY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ANALYSIS OF THE LARGE SCALE ALOFT SHOWS A LARGE ANTICYCLONE CENTERED
OVER THE SOUTHERN GREAT PLAINS AND LOWER MS VALLEY THAT GRADUALLY
WEAKENS THROUGH THE EARLY PART OF THE UPCOMING WEEK AS SHORT WAVES
TRAVERSE THE NORTHERN STATES. OUR FORECAST ZONES WILL BE SITUATED
UNDER THE EASTERN PERIPHERY OF THIS FEATURE SUNDAY...MAYBE EVEN INTO
MONDAY...BEFORE THE FLOW TRANSITIONS LOCALLY TO QUASI-ZONAL FOR
TUESDAY. AT THE SURFACE WE FIND AN ELONGATED BERMUDA-AZORES HIGH
ACROSS FLORIDA...WITH A PRONOUNCED PIEDMONT TROUGH INLAND.

WHILE OCCASIONAL MINOR PERTURBATIONS WILL SHIFT OVER OR NEAR THE
CWFA...THE MAIN FOCUS FOR FORCING WILL BE DERIVED FROM THE SEA
BREEZE...THE INLAND TROUGH AND ANY SMALL-SCALE BOUNDARIES THAT FORM
DURING THE HEATING OF THE DAY. THIS WILL SUPPORT MAINLY DIURNALLY
DRIVEN SHOWERS/T-STORMS INTO THE 20-30 PERCENT RANGE...MAYBE A
LITTLE HIGHER IF THE INLAND TROUGH IS SLIDES IN CLOSER PROXIMITY ON
TUESDAY. THE STEERING FLOW IS FROM THE WEST OR NW AND THIS NORMALLY
DOESN/T SUPPORT MUCH OF A SEVERE RISK...UNLESS BOUNDARY COLLISIONS
MATERIALIZE. PROVIDED THAT NO MESO-SCALE CONVECTIVE COMPLEXES
DEVELOP UPSTREAM AND MOVE IN...THE BULK OF THE CONVECTION WILL
DIMINISH BEFORE 10PM-MIDNIGHT EACH NIGHT.

HOT WEATHER WILL MAKE A RETURN GIVEN 850 MB TEMPS FORECAST AS HIGH
AS 21-23C AND 925 MB TEMPS AS GREAT AS 25-28C. PRIOR TO ANY ONSET OF
CONVECTION THIS CORRESPONDS TO MAX TEMPS IN THE MID AND UPPER 890S
AWAY FROM THE IMMEDIATE COAST...WITH EVEN THE RISK OF A FEW SPOTS
HITTING TRIPLE DIGITS. WHEN COMBINED WITH DEW POINTS IN THE LOWER
AND MIDDLE 70S THIS REPRESENTS HEAT INDICES AROUND 110 EACH
AFTERNOON. IF THE SPATIAL COVERAGE IS SIGNIFICANT ENOUGH AND THESE
VALUES WILL OCCUR FOR 2 HOURS OR MORE...THEN A HEAT ADVISORY WOULD
BE REQUIRED. FOR THE TIME BEING CONDITIONS LOOK TOO MARGINAL TO
HOIST ANY ADVISORIES FOR SUNDAY. NIGHT TIME LOWS ON AVERAGE WILL BE
IN THE MID OR UPPER 70S...CLOSER TO 80 ON THE BEACHES AND IN
DOWNTOWN CHARLESTON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE CENTER OF THE UPPER RIDGE WILL CONTINUE TO SIT ACROSS THE
SOUTHERN PLAINS...SETTING UP A WEST-NORTHWEST FLOW WITHIN AN
INCREASINGLY CYCLONIC FLOW THROUGH THE END OF THE WEEK. THE INLAND
SURFACE TROUGH WILL REMAIN...PERHAPS BEING REINFORCED BY A FRONT
THAT COULD SINK IN FROM THE NORTH THROUGH THE PERIOD. THE OVERALL
TREND APPEARS TO BE INCREASING CONVECTIVE CHANCES THROUGH THE LAT
WEEK TIME PERIOD...BUT IT/S HARD TO GO MUCH HIGHER THAN 30-40
PERCENT FOR POPS AT THIS POINT. TEMPERATURES REMAIN A BIT ABOVE
NORMAL...WITH LOW TO MID 90S THROUGH THE PERIOD.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
KCHS...TSTMS IMPACTING KCAE WILL MOVE SOUTH AND SLOWLY WEAKEN AS
THEY APPROACH KCHS. CURRENT RADAR TRENDS SUGGEST TSTMS WILL
LIKELY IMPACT THE TERMINAL BEFORE DISSIPATING. WILL CARRY 6SM
-TSRA 01-03Z FOR NOW...ALTHOUGH A LAST MINUTE ADJUSTMENT MAY BE
MADE AT ISSUANCE TIME TO INTRODUCE MVFR VSBYS BASED LATEST DATA.
DEPENDING ON HOW MUCH RAIN FALLS AT KCHS...PATCHY GROUND FOG
COULD DEVELOP BEFORE SUNRISE SUNDAY IF ENOUGH CLEARING TAKES
PLACE. WILL REEVALUATE THE NEED FOR FOG/LOW STRATUS WITH THE 06Z
TAF CYCLE. EXPECT VFR TO PREVAIL FOR THE REMAINDER OF THE 00Z TAF
PERIOD.

KSAV...VFR. TSTMS MOVING INTO THE SOUTHERN SOUTH CAROLINA MIDLANDS
ARE EXPECTED TO REMAIN TO THE NORTH OF THE TERMINAL THIS EVENING.
TRENDS ARE BEING WATCHED...HOWEVER. COULD SEE SOME SHALLOW GROUND
FOG AT THE TERMINAL PRIOR TO SUNRISE SUNDAY...BUT CONDITIONS ARE
NOT AS FAVORABLE FOR FOG/LOW STRATUS UNLIKE THE PAST TWO MORNINGS.

EXTENDED AVIATION OUTLOOK...NO WIDESPREAD IMPACTS ARE EXPECTED.

&&

.MARINE...
TONIGHT...WEAK PRESSURE PATTERN WILL MAINTAIN WINDS AT OR BELOW
10 KT AND SEAS AT OR BELOW 3 KT THROUGH TONIGHT.

SUNDAY THROUGH THURSDAY...THE TYPICAL AND HUMONGOUS SUB-TROPICAL
ATLANTIC RIDGE WILL REMAIN ALIGNED EAST-WEST ACROSS FLORIDA INTO THE
GULF OF MEXICO...WHILE A PERSISTENT NE-SW ORIENTED TROUGH PREVAILS
INLAND. THIS WILL FAVOR SOUTHWESTERLY FLOW ACROSS THE LOCAL
WATERS...WITH NORMAL BACKING OF WINDS DURING THE AFTERNOON AND
VEERING DURING THE OVERNIGHT HOURS. WIND SPEEDS WILL GENERALLY TOP
OUT IN THE 15-20 KT RANGE THROUGH MID WEEK...WITH LOCAL ENHANCEMENTS
ALONG THE LAND/SEA INTERFACE WITH THE AFTERNOON SEA BREEZE. THERE IS
A LOW END CHANCE FOR GUSTS TO AROUND 25 KT MAINLY TUESDAY AFTERNOON
AND EVENING WHEN THE PRESSURE GRADIENT IS TIGHTEST. SEAS WILL
RESPOND TO MODEST SURGING THROUGH THE PERIOD...BUT WILL MAINLY BE IN
THE 2-3 FT RANGE WITHIN 20 NM AND 3-4 FT BEYOND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jul 18, 6:18 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT SAT JUL 18 2015

GAZ099>101-114>119-137>141-SCZ047-048-051-192230-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL JASPER-
618 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S
FOR MOST PLACES EACH AFTERNOON FROM SUNDAY THROUGH AT LEAST
WEDNESDAY. THESE HOT TEMPERATURES WILL COMBINE WITH DEWPOINTS IN
THE LOWER TO MID 70S...AND COULD RESULT IN HEAT INDEX VALUES
AROUND 110 DEGREES. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED FOR
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-192230-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
618 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS
EVENING...ESPECIALLY NORTH OF EDISTO BEACH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-SCZ040-042>045-049-050-052-192230-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
618 PM EDT SAT JUL 18 2015

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS EVENING. DAMAGING WIND GUSTS IS THE PRIMARY HAZARD. REFER TO
THE SPECIAL WEATHER STATEMENT ISSUED AT 615 PM EDT FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S
FOR MOST PLACES EACH AFTERNOON FROM SUNDAY THROUGH AT LEAST
WEDNESDAY. THESE HOT TEMPERATURES WILL COMBINE WITH DEWPOINTS IN
THE LOWER TO MID 70S...AND COULD RESULT IN HEAT INDEX VALUES
AROUND 110 DEGREES. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED FOR
PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 18, 6:15 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT SAT JUL 18 2015

GAZ087-088-SCZ040-042>045-049-050-052-190100-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
615 PM EDT SAT JUL 18 2015

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING ACROSS
PARTS OF SOUTHERN SOUTH CAROLINA AND FAR INTERIOR SOUTHEAST
GEORGIA...

A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT IS MOVING SOUTH
ACROSS THE SOUTH CAROLINA MIDLANDS EARLY THIS EVENING WILL MOVE
INTO PARTS OF SOUTHEAST SOUTH CAROLINA BY 8 PM. ALTHOUGH THIS LINE
IS EXPECTED TO WEAKEN AS IT APPROACHES THE REGION...A FEW OF THE
THUNDERSTORMS COULD STILL BE SEVERE WITH DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...PEOPLE ACROSS
THE AREA SHOULD REMAIN WEATHER AWARE THIS EVENING...ESPECIALLY IF
ENJOYING OUTDOOR ACTIVITIES. STAY TUNED TO NOAA WEATHER RADIO...TV
OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&
Special weather statement, Jul 18, 7:58 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT SAT JUL 18 2015

SCZ043-044-190045-
INLAND COLLETON SC-DORCHESTER SC-
758 PM EDT SAT JUL 18 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES UNTIL 845 PM EDT...

AT 758 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOWMAN...OR 10 MILES NORTHWEST OF INDIAN FIELD...MOVING SOUTH AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO...SAINT GEORGE...INDIAN FIELD...GIVHANS FERRY STATE
PARK...DORCHESTER...ST. GEORGE...RIDGEVILLE AND COTTAGEVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3333 8050 3328 8049 3327 8045 3326 8043
      3327 8039 3325 8035 3295 8027 3292 8082
      3318 8079 3333 8051
TIME...MOT...LOC 2358Z 350DEG 30KT 3334 8066
Special weather statement, Jul 18, 8:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
827 PM EDT SAT JUL 18 2015

SCZ045-190100-
INLAND BERKELEY SC-
827 PM EDT SAT JUL 18 2015

...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...

AT 826 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF EASTERN
LAKE MARION TO NEAR BOWMAN...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND CLOUD TO WATER LIGHTNING WILL BE
POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR IMMEDIATELY.
IF CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU
ARE AT RISK FOR BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3344 8014 3339 8015 3340 8022 3345 8022
      3344 8021 3345 8021 3345 8018
TIME...MOT...LOC 0026Z 287DEG 29KT 3345 8032 3331 8063

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:27 PM EDTSpecial Weather StatementCHSClarendon33 min
Jul 18, 8:51 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton54 min
Jul 18, 9:32 PM EDTSpecial Weather StatementCHSAllendale28 min
Jul 18, 9:46 PM EDTSpecial Weather StatementCHSHampton29 min
Jul 19, 2:47 PM EDTSpecial Weather StatementCHSJasper28 min
Jul 19, 2:51 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper54 min
Jul 19, 3:05 PM EDTSpecial Weather StatementCHSColleton25 min
Jul 19, 3:10 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Jul 19, 3:13 PM EDTSpecial Marine WarningCHS2 hr
Jul 19, 3:19 PM EDTSpecial Weather StatementCHSAllendale41 min
Jul 19, 3:24 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper66 min
Jul 19, 3:32 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester58 min
Jul 19, 3:43 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester47 min
Jul 19, 3:49 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper41 min
Jul 19, 4:16 PM EDTSpecial Marine WarningCHS59 min
Jul 19, 4:19 PM EDTSpecial Marine WarningCHS116 min
Jul 19, 4:31 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton44 min
Jul 19, 5:08 PM EDTSpecial Weather StatementCHSColleton52 min
Jul 19, 5:12 PM EDTSpecial Marine WarningCHS2 hr
Jul 19, 5:14 PM EDTSpecial Marine WarningCHS2 hr
Jul 19, 5:16 PM EDTSpecial Weather StatementCHSCharleston44 min
Jul 19, 7:08 PM EDTSpecial Weather StatementCHSHampton52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.